It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Smoking Cessation Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 07-19-2007, 08:53 AM   #1
Newbie
(male)
 
Join Date: Jul 2007
Location: Stillwater,OK,USA
Posts: 2
rayon1 HB User
through the haze

I've been on the program for nearly 6 weeks, but only within the past 10 days have noticed the constant headaches, 1 1/2 hour sleep patterns,strange dreams (previously I couldn't recall my dreams). unusually irritable and general lethargy...just can't seem to get connected to anything, no excitment to the usual day-to-day events. Constipation. regular eating is totally unpredictible, and taste seems to be effected. I've also noticed, and this isn't necessarily a bad thing, that I have little or no desire to drink beer or wine...even after a week at the beach!
I'm giving serious consideration to dropping the pills and giving it a go on my own, since I really do need to get out of the fog. Chantix may have given me a jump start on quitting, at least.

comments?

 
Old 07-19-2007, 09:06 AM   #2
Junior Member
(female)
 
Join Date: Jul 2007
Location: Springfield, MO, USA
Posts: 34
BeachLover74 HB User
Re: through the haze

I'm only on day 1 of no smoking so I'm probably not the best to answer but it seems like you could probably stop taking the chantix (I'd wean off it based on what I've read on the boards) and be ok.
So prior to 10 days ago, you didn't really have any side effects with the chantix? How are you doing with cigarette cravings? How long have you been smoke free?
Good luck!

 
Sponsors Lightbulb
   
Old 07-19-2007, 09:37 AM   #3
Junior Member
(female)
 
Join Date: Jul 2007
Location: Columbia, MD
Posts: 44
PixieJen HB User
Re: through the haze

From what I've heard around here, it's hard to just stop taking it and not expect the cravings to get worse. IMO you should ween yourself off of it slowly... or better yet see what your doctor recommends.

 
Old 07-19-2007, 09:54 AM   #4
Senior Member
(female)
 
Join Date: Sep 2006
Posts: 272
Reyne HB User
Re: through the haze

The fog might not be Chantix...it may be nicotine detox. I did not use anything when I quit and you are describing what I went through. Just lost, fog, time would stand still. I did not feel like myself, just could not even think...oh but I could eat for sure. It took me months to get back to myself. But slowly things, health, breathing all got better.

Hang in there with the Chantix. Some of it might be side effects but those will fade.

Congrate's on quitting, it does get better!!!

 
Old 07-19-2007, 10:11 AM   #5
Senior Veteran
(female)
 
Join Date: Jun 2005
Location: USA
Posts: 1,651
StenoLady1 HB UserStenoLady1 HB User
Re: through the haze

I can only give you mine and my hubby's experiences.

We were not able to stay on the med the full three months. We were heavy smokers for 20 years. DH only took it long enough to get him through "hell week," and I took it total about seven weeks. We both just celebrated our two-month mark being smoke-free.

I was a bit lucky in that I was never able to tolerate a full milligram at a time, so I was constantly splitting them and taking a half four times a day. At one point, I began forgetting to take my bedtime half, and I found I was feeling MUCH better. I was sleeping better, enjoying the dreams more, had more energy during the day. So that's when I realized I could absolutely do it on one and a half milligrams per day.

Then I began forgetting to take my lunch pill. Once again, I was feeling even better. Like more of the Saran Wrap was being taken off my head. Eventually I cut out the p.m. half altogether, and about a week later, the a.m. dose.

This also made me keenly aware of what was smoking withdrawal and what was Chantix side effect. Sure, they both share many side effects, but when your energy levels return almost immediately after lowering the Chantix dosage or quitting it, I think you can safely say the lethargy and fog (i.e., Saran Wrap) was related to Chantix. If you're anxious or depressed while on the med and still depressed once you quit it, you can probably bet that's a smoking withdrawal effect.

Please keep in mind that even though Pfizer is dosing and recommending this as a one-size-fits-all med, it doesn't take much reading of message boards and support forums to see that we're all responding VERY differently to this med and at different times during the program. You know your body, as does your physician. Only the two of you can really make the decision on whether you should take the training wheels off early. You can always talk to you doctor about maybe cutting back a dose or cutting your p.m. dose in half. Sort of like baby steps to see how you react to both coming off Chantix, as well as dealing with any stronger cravings from lowering or stopping the med.

FWIW, I did not notice any change in cravings by slowly weaning myself off Chantix early.

Best of luck in whatever you decide & congrats on quitting

 
Old 07-19-2007, 01:23 PM   #6
Senior Veteran
(female)
 
Join Date: Jul 2005
Location: ohio
Posts: 2,467
duttin HB Userduttin HB User
Re: through the haze

I never have taken a full dose,I have always split the pills in half and take them 2 times a day and I try to take them the same time of day.

The only side effects I've had is severe indigestion,but I've had that in the past,but this time its a little more constant.

I've been on Chantix for 24 days and smoke free for 20.

Its like any other med it effects everyone differently and we have to figure out how to adjust to it as it is a one size fits all med.

 
Old 07-19-2007, 02:05 PM   #7
Member
(female)
 
Join Date: Jun 2007
Location: Exeter, NH, USA
Posts: 97
jeanusa HB User
Re: through the haze

Hi StenoLady, So glad to hear that you didn't feel any different when you started to ween of the Chantix. I started this past week and feel the same. Congratulations to you and your husband on your awesome quit. Be proud it is hard to do (we all know that).

Jean

 
Old 07-19-2007, 02:14 PM   #8
Senior Veteran
(female)
 
Join Date: Jun 2005
Location: USA
Posts: 1,651
StenoLady1 HB UserStenoLady1 HB User
Re: through the haze

Hi, Jean

So you're taking those training wheels off, eh? Whoooo-hooooo!!!!

How are you doing it? Funny, Pfizer doesn't seem to give any info on how to do it, so everyone's just winging their weans. I know some are cutting their doses in half and taking smaller doses during the day and eventually eliminating a half; others are starting by reducing a whole milligram in one chunk (usually that p.m. dose) and then eventually only taking a whole milligram every other day. Hey, whatever works, right?

Thanks for the pat on the back It does feel good, doesn't it! Heck, you've done it, too! Can ya' believe it???

I try not to let a day pass where I don't think really hard about something good quitting has brought into my life. I don't know about you, but I check my bank account every morning just to make sure no one went to Vegas with my funds, you know? (Seriously, I watch too many news programs!) I keep thinking I didn't pay a bill or something because there's so much more money than what I'm used to seeing there. Gotta love it

Happy Friday Eve to ya!

 
Old 07-19-2007, 02:58 PM   #9
Newbie
(male)
 
Join Date: Jul 2007
Location: Stillwater,OK,USA
Posts: 2
rayon1 HB User
Re: through the haze

I didn't realize the change as it was very "silent", but I'm sure it began with the first week. I'm not smoke free. Dr advised me to set date, be aware of whether I really craved or just reflex, then let the pill do its magic. I'm down to about 10 per day and comfortable with it, compared to 30 per day for the past 40 years.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Morphine Haze injured betty Back Problems 17 04-28-2010 12:22 PM
Insulin resistance curve through the day, any ideas? subbster Diabetes 12 02-16-2008 09:33 AM
How does haze affect the lungs? QuicksilverKC Lung & Respiratory Disorders / COPD 0 12-06-2006 11:56 PM
going through a rough time... Babyblueeyes21 Relationship Health 2 11-15-2006 08:28 PM
Anyone ever get dizzy going through menopause nancyj1922 Menopause 19 04-12-2006 05:40 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 12:56 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!